Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 25, 2015, 1:14 AM EDT for Delta County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2015, 1:14 AM EDT (05:14 UTC)
- Expired
- Jul 25, 2015, 2:01 AM EDT
- In force
- 47 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Delta County, MI
The radar
The Marquette radar (KMQT), 97 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:47 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 24, 7:47 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 747 PM EDT FRI JUL 24 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 419 PM EDT FRI JUL 24 2015 WV IMAGERY RAP ANALYSIS INDICATED ZONAL FLOW FROM THE PAC NW TO THE GREAT LAKES ATOP A RIDGE OVER THE SRN AND CNTRL PLAINS. THE INITIAL SHORTWAVE OR REMNANTS OF THE MCV FROM EARLIER TODAY THAT BROUGHT AN AREA OF CLOUDS AND VERY LIGHT SHOWERS THROUGH UPPER MI HAS LIMITED SFC HEATING AND KEPT MLCAPE VALUES AOB 500 J/KG. CLEARING WITH SUBSIDENCE IN THE WAKE OF THIS FEATURE HAS ALLOWED TEMPS TO CLIMB INTO THE LOWER 80S OVER THE WEST WITH MLCAPE VALUES INTO THE 500- 1000 J/KG RANGE OVER THE FAR WEST. A SHRTWV OVER NRN MN ALONG WITH A COLD FRONT INTO NE MN SUPPORTED SCT SHRA WITH MORE EXTENSIVE CLOUD COVER. EXPECT THAT THERE STILL WILL BE ENOUGH HEATING LATE THIS AFTERNOON OVER MUCH OF WRN UPPER MI TO BOOST MLCAPE VALUES TO AROUND 1K J/KG. WITH THE COLD FRONT AND SHRTWV EDGING INTO UPPER MI DURING PEAK HEATING...EXPECT SCT TSRA TO DEVELOP BTWN 21Z-00Z. 0-6KM SHEAR VALUES IN THE 30-40 KNOT RANGE WOULD BE FAVORABLE FOR STORM ORGANIZATION WITH THE POTENTIAL FOR ISOLD SEVERE STORMS. HOWEVER...IF THE THICKER CLOUD COVER SPREADS BACK INTO THE AREA BEFORE THE FRONT AND STRONGER FORCING WITH THE SHRTWV ARRIVES...TSRA COVERAGE AND STRENGTH WILL BE SUPPRESSED. ANY REMAINING SHRA/TSRA SHOULD EXIT THE CWA AFTER 06Z WITH CLEARING MOVING IN OVERNIGHT. SATURDAY...HIGH PRESSURE WILL BUILD INTO THE AREA WITH MOSTLY SUNNY SKIES EXPECTED. SUNSHINE AND MIXING WITH 850 MB TEMPS AROUND 16C SUPPORT MAX READINGS IN THE LOW TO MID 80S INLAND AND FOR LOCATIONS FAVORED BY NW DOWNSLOPE FLOW. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 321 PM EDT FRI JUL 24 2015 NAM SHOWS A SHORTWAVE TOPPING A 500 MB RIDGE OVER THE SOUTHERN U.S. WITH A TROUGH IN THE WESTERN U.S. AND A SHORTWAVE IN THE DAKOTAS 00Z SUN. THIS SHORTWAVE MOVES EAST ON SUN AND HAS A SHORTWAVE RIDGE MOVING IN FOR MON. WILL HAVE IT DRY INTO THE FORECAST INTO MONDAY BEFORE LAKE BREEZE CONVERGENCE COULD KICK SOMETHING OFF MONDAY AFTERNOON OVER THE WEST AND CENTRAL. OVERALL...DID NOT MAKE TOO MANY CHANGES TO THE GOING FORECAST. IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH OVER THE ROCKIES 12Z TUE WITH A RIDGE ACROSS THE EASTERN HALF OF THE U.S. THE TROUGH MOVES INTO THE NORTHERN PLAINS AND UPPER GREAT LAKES ON WED WITH A SFC COLD FRONT MOVING THROUGH THE AREA. THE UPPER TROUGH AXIS IS OVER THE UPPER GREAT LAKES 12Z THU WITH UPPER TROUGHING REMAINING INTO FRI. THIS WILL BRING A COOLING TREND IN THE TEMPERATURES STARTING OUT ABOVE NORMAL ON TUE COOLING TO BELOW NORMAL ON THU AND FRI. WITH THE TROUGHING REMAINING OVER THE AREA...HARD TO RULE OUT PCPN AND HAVE CHANCE POPS IN THROUGH WED AND THEN SLIGHT CHANCE POPS ON THU AND FRI WITH INSTABILITY SHOWERS AROUND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 746 PM EDT FRI JUL 24 2015 AS A COLD FRONT AND WEAK DISTRUBANCE MOVES INTO UPPER MICHIGAN LATE THIS AFTERNOON AND EVENING...ISOLD/SCT SHRA/TSRA AE EXPECTED TO DEVELOP AND SPREAD FROM WEST TO EAST. ALREADY SEEING SIGNS OF THIS IN THE VCNTY OF KIWD. CONTINUE TO CARRY VCTS AT ALL TAF SITES...BUT WILL UPDATE IF TSRA SEEM MORE CERTAIN. AS THE COLD FRONT WORKS THROUGH OVERNIGHT THERE MAY BE BRIEF PERIOD OF MVFR CIGS BUT EXPECT THESE TO SCATTER OUT LATE TONIGHT WITH VFR CONDITIONS AT ALL TAF SITES FOR SATURDAY. W-NW WINDS MAY BECOME GUSTY OVER 20 KTS AT KCMX BY AFTN. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 419 PM EDT FRI JUL 24 2015 AS A COLD FRONT MOVES EAST ACROSS THE LAKE LATE TONIGHT...WINDS WILL SHIFT WRLY 15-20KTS FOR SATURDAY. HIGH PRESSURE WILL BUILD BACK INTO THE WESTERN GREAT LAKES SAT NIGHT AND PERSIST INTO TUE KEEPING WINDS GENERALLY BELOW 15KTS. ANY FOG OVER LAKE IS EXPECTED TO DIMINISH SATURDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...07 AVIATION...JLA MARINE...JLB
Hazardous weather outlook, Jul 24, 3:33 PM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 333 PM EDT FRI JUL 24 2015 MIZ001>007-009>014-084-085-251200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 333 PM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS THIS EVENING COULD BE SEVERE OVER THE WEST HALF OF UPPER MICHIGAN AND CONTAIN DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY OVER THE WEST...TUESDAY NIGHT OVER THE ENTIRE AREA...AND THEN OVER THE EAST ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG WIND AND HAIL. THE PUBLIC MAY SUBMIT REPORTS THROUGH OUR FACEBOOK AND TWITTER PAGES. LSZ162-240>251-263>267-251200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 333 PM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS LAKE SUPERIOR ON TUESDAY AND TUESDAY NIGHT...AND THEN OVER EASTERN LAKE SUPERIOR ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-251200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 333 PM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF MORE THUNDERSTORMS ON TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
In the hours before
Special weather statement, Jul 24, 11:16 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1116 PM EDT FRI JUL 24 2015 MIZ004-005-010-011-250415- DICKINSON MI-IRON MI-MARQUETTE MI-BARAGA MI- 1116 PM EDT FRI JUL 24 2015 ...STRONG THUNDERSTORMS MOVING TOWARD MICHIGAMME...REPUBLIC AND WITCH LAKE... AT 1111 PM EDT /1011 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SQUAW LAKE...OR 22 MILES NORTH OF CRYSTAL FALLS...MOVING EAST AT 25 MPH. ADDITIONAL THUNDERSTORMS WERE LOCATED FROM COVINGTON TO ALBERTA. PEA SIZED HAIL...WINDS IN EXCESS OF 30 MPH AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MICHIGAMME...CHAMPION...SQUAW LAKE...LAKE MICHIGAMME...WITCH LAKE... REPUBLIC...HUMBOLDT...RALPH...SILVER LAKE NEAR CHANNING...DIORITE AND VAN RIPER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4631 8831 4652 8828 4657 8774 4609 8776 TIME...MOT...LOC 0311Z 278DEG 24KT 4640 8818 JLA
Special weather statement, Jul 25, 12:55 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1255 AM EDT SAT JUL 25 2015
MIZ005-012-013-250545-
MARQUETTE MI-DELTA MI-MENOMINEE MI-
1255 AM EDT SAT JUL 25 2015
...STRONG THUNDERSTORMS SOUTH OF GWINN IN MARQUETTE COUNTY MOVING
TOWARD ROCK IN NORTHERN DELTA COUNTY...
AT 1251 AM EDT /1151 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS 10 MILES NORTHWEST OF ROCK...OR 27 MILES SOUTH OF
MARQUETTE...MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE
NEAR NORTHLAND AND ARNOLD IN MARQUETTE COUNTY...MOVING INTO NORTHERN
MENOMINEE COUNTY.
HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATSON...GWINN...ROCK...CORNELL...PERKINS...LITTLE LAKE...
MCFARLAND...ARNOLD...ST. NICHOLAS...ANDERSON LAKE...NORTHLAND AND
LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4596 8762 4625 8761 4625 8764 4629 8764
4629 8712 4616 8711 4615 8698 4582 8714
TIME...MOT...LOC 0451Z 291DEG 19KT 4616 8733
JLAThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:16 PM EDT | Special Weather Statement | MQT | Dickinson | 59 min |
| Jul 25, 12:55 AM EDT | Special Weather Statement | MQT | Delta | 50 min |
| Jul 25, 1:43 AM EDT | Special Marine Warning | MQT | 62 min | |
| Jul 25, 2:08 AM EDT | Special Marine Warning | MQT | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.